Schizophrenia.com

Fast hearbeat clozapi e

Since I have started clozapine titration my heart is beating real fast sometimes up 130bpm prior to starting clozapine my average heartrate was 55-60bpm

Will my heart rate slow or is this how its going to be while on clozapine, prior to my recent relapse I’ve worked hard to stay fit.

http://www.rxlist.com/script/main/mobileart-rx.asp?drug=clozaril&monotype=multum&monopage=14

This page says rapid heart rate means you should call your doctor… I’ll Google some more for you…

http://www.minddisorders.com/Br-Del/Clozapine.html

“Elevated heart rate may occur in 25% of patients; this effect may be a serious risk for patients with heart disease.”

There is a mention of a rare side-effect here…

http://www.medicines.org.uk/guides/clozapine/Schizophrenia%20and%20Psychosis

“heart or circulation problems - some of these heart or circulation problems may be fatal. Seek immediate medical advice if you get palpitations, fast or irregular heart rate, chest pain, tiredness, breathing difficulties or faster breathing rate”

But it’s just more than 1 in 10000 so it’s unlikely.

Also, this might be interesting:

http://www.medsafe.govt.nz/profs/PUarticles/clozcardiac.htm

“Tachycardia is a common side effect of clozapine treatment that occurs in about 25% of users, especially during dose titration in early treatment. However, it is also a key symptom of myocardial disease. It is therefore essential that patients who have persistent tachycardia at rest, especially in the first two months of treatment, are closely observed for other signs and symptoms of myocarditis/cardiomyopathy. These include palpitations, arrhythmias, symptoms mimicking myocardial infarction, chest pain and other unexplained symptoms of heart failure.”

Tachycardia is increased resting heart rate. Which Wikipedia says is over 100 bpm.

Thanks for the info @Treebeard, I have been mentioned it to the nurses who re coming out to to do psychical observations, they seemed more interested in my blood pressure which is fine and in the normal range, I have a psychiatrist appointment on monday, I will be mentioning it to him aswell. Other than that drooling is the only other side effect Im having.